MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Health Effect - Clinical Codes Dyspnea (1816); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Pericardial Effusion (3271)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Event summary: clinical issues were encountered during a cryo ablation procedure, the patient experienced cough and shortness of breath.An echo was performed and showed minimal anterior and posterior pericardial effusion.Additionally, the patient experienced a drop in blood pressure and became tachycardiac.The case was aborted while the patient was under general anesthesia.Echo revealed that the patient had a significant effusion.The sheath, 4fc12/31705, was not returned for investigation.In conclusion, clinical issues (cough, shortness of breath, pericardial effusion and hypotension and tachycardiac) were encountered during procedure.There is no indication of catheter malfunction related to the adverse event.The sheath was not returned for investigation.The case was aborted while the patient was under general anesthesia.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, the patient experienced cough and shortness of breath.An echo was performed and showed minimal anterior and posterior pericardial effusion.Additionally, the patient experienced a drop in blood pressure and became tachycardiac.The case was aborted while the patient was under general anesthesia.Echo revealed that the patient had a significant effusion.Medication was given and a pericardiocentesis was performed.Ultimately, the effusion resolved with only a minimal effusion and the patient was hemodynamically stable at discharge from the lab.This patient was part of the stop af first clinical study.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7754323
Report Number3002648230-2018-00536
Device Sequence Number13724441
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/05/2020
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number31705
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer08/08/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight54